MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number SN6CWS
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.A photo was provided which shows a yellow lens placed inside a the barrel of an ovd syringe.A note is visible in the photo with the patient information hand written on it.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported following an intraocular lens (iol) implant procedure, the patient complained several times postoperatively about poor visual acuity.As a result, surgeon decided to exchange the iol for the same type of lens and same diopter.The surgeon also suspects an irregularity on the anterior surface of the lens.Postoperative result was satisfactory.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a surgical syringe filled with a clear liquid.The lens was removed and cleaned with klrp for further evaluation.One haptic was broken in the gusset area (returned).The optic was cut into two portions, typical of insertion and removal.A power and resolution verification was conducted with the larger portion.The optical resolution is acceptable; lens meets specification for focal length equaling a 18.5 diopter lens.No lens issue observed.The product investigation could not identify a root cause for the reported complaint.The lens was returned.A power and resolution verification was conducted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14877069
Report Number1119421-2022-01428
Device Sequence Number14701561
Product Code KYB
UDI-Device Identifier00380652249188
UDI-Public00380652249188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSN6CWS
Device Catalogue NumberSN6CWS.185
Device Lot Number12750108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/14/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IOL W/ACRYSERT DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale